# SDR CA000218001

- Difficulty date: January 17, 2000
- Submitted: April 14, 2000
- Operation: Air carrier
- Make and model: Piper PA-42
- Aircraft time: 10,406 hours
- Engine: Pwa PT6A41
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Bearing
- Part number: 16207500
- Condition: Broken
- Location: Wheel
- Component: Wheel/Ski/Float, Cleveland, 40166
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: D

## Discrepancy

(CAN) OUTER WHEEL HALF BEARING WAS FOUND LOOSE.  THIS ALLOWED WHEEL TO MOVE AND LOCK BRAKE DISC IN CALIPERS.  IT APPEARS THAT THE OUTER BEARING SEIZED OR JAMMED AND THE OUTER RACE SPUN IN THE ALUMINIUM WHEEL HALF WEARING THE WHEEL HALF AND DEFORMING IT.  GREASE WAS PRESENT IN BOTH BEARINGS.  WHEEL HAD BEEN DISASSEMBLED AND A NEW TIRE, DISC AND ''O'' RINGS INSTALLED.  TIME SINCE PREVIOUS INSTALLATION:  85.7 HRS.
